MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age - requested but not provided.Ethnicity - requested but not provided.Implanted date: device was not implanted.The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based on the evaluation of user facility information and evaluation of a retention sample from the reported product code/lot number combination.Visual inspection revealed no defects.Functional testing was conducted.Sheath activation and sheath deactivation force of the retention samples were evaluated using the tensile / compression equipment and confirmed to meet manufacturer specification.This shows that the safety needles can be activated with minimum force.Also, when activated, it cannot be easily detached from the sheath tooth.Prior to shipment, qc conducts outgoing visual inspection to assure all lots pass.There is no evidence that this event was related to a device defect or malfunction.Without the return of the actual device the exact cause cannot be definitely determined.The user facility reported similar events from the same product code/lot number combination.See mdrs 3003902955-2017-00044, 3003902955-2017-00043, and 3003902955-2017-00046.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that the device bends back toward the user when the safety is initiated.It was reported that the needle was not bent prior to activation of safety device.The safety needles was activated against a hard flat surface.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key7099098
Report Number3003902955-2017-00045
Device Sequence Number1272572
Product Code MEG
UDI-Device Identifier30612479178763
UDI-Public30612479178763
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number102-N231S
Device Lot Number161012B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight57